Turner White CommunicationsAbout TWCSubscribeContact TWCHomeSearch
Hospital PhysicianJCOMSMPBRMsCart
Current Contents
Past Issue Archives
Interactive:
Self-Assessment Questions
Review of
Clinical Signs
Clinical Review
Quiz
Pediatric Rounds
Resident Grand Rounds
Article Archives
Case Reports
Clinical Practice
Exams
Pediatric Rounds
Resident Grand Rounds
Review of
Clinical Signs

Guide to Reading
Hospital Physician
Editorial Board
Information for Authors

Reprints, Permissions, & Copyright
Site Map
Self-Assessment Questions

Psychiatry


Answer 7
  1. Discontinue risperidone. Treatment of tardive tic disorder should (when possible) begin with cessation of the offending agent, in this case risperidone.3 However, cessation of an antipsychotic will not always lead to an attenuation of the movement disorder. Little is known about the optimal treatment of persistent tardive tic disorder; however, case reports suggest that clonazepam and clozapine may be effective.3 In this case, clonazepam would only be considered if tics persisted after the cessation of risperidone.

    REFERENCE
    3. Cummings JL, Mega MS. Neuropsychiatry and behavioral neuroscience. New York: Oxford University Press; 2003.

Click here to return to the questions

 

Hospital Physician     JCOM     Seminars in Medical Practice
Hospital Physician Board Review Manuals
About TWC    Subscribe    Contact TWC    Home    Search   Site Map

Copyright © 2009, Turner White Communications
Updated 1/04/08 • kkj